Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at May 12, 2025, 3:20 PM PDT for Tehama County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2025, 3:20 PM PDT (22:20 UTC)
- Expired
- May 12, 2025, 4:00 PM PDT
- In force
- 40 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tehama County, CA
The radar
The Beale AFB radar (KBBX), 87 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:16 PM PDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 12, 1:16 PM PDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 116 PM PDT Mon May 12 2025 For additional details on weather and expected impacts over the next 7 days, please visit weather.gov/sto/briefing. .Discussion... .Synopsis... A weather system will bring chances for light showers, mountain snow showers and isolated thunderstorms through Tuesday. Drier weather will follow with seasonable temperatures and occasionally breezy winds. Isolated showers and thunderstorms possible over the Sierra and southern Cascades Saturday. Gusty northerly winds and low relative humidity may bring elevated fire weather conditions across the Sacramento Valley late weekend into early next week. && .Key Messages... * Today-Tuesday: -Light showers and mountain snow showers continue as a weather system moves through -50-80% probability of rain > 0.25" mainly across northern Sacramento Valley, northern Sierra north of Hwy 50, and adjacent foothills -15-35% probability of isolated thunderstorms today and Tuesday, highest chances across north/central Sacramento Valley, foothills and mountains. Thunderstorm chances on Tuesday will be over the Sierra foothills and mountains. -10-50% probability of 2" snow along the Sierra above 5500 feet, 70-90% probability in the southern Cascades/Lassen Peak * Mid to Late Week: -Dry weather, seasonable temperatures and occasionally breezy winds -Light showers and isolated thunderstorms (10-20% probability) across the Sierra Saturday afternoon and evening. * Sunday - Monday: -Elevated fire weather conditions as gusty northerly winds and low relative humidity overlap in the Sacramento Valley -Probability of gusts 40 mph or higher: 30-50% along and west of I-5 in the Sacramento Valley. Strongest winds on Sunday. .Changes from previous forecast... -Showers and thunderstorm chances possible over the Sierra and southern Cascades Saturday afternoon and evening. && .AVIATION... VFR conditions across all TAF sites next 24 hours. Gusty southerly wind gusts 25-30 kts in the lower elevations, and 30-40 kts gusts over the Sierra out of the southwest until 06z Tuesday. There is a 10-35% chance of isolated thunderstorms across the northern Sacramento Valley, foothills, and mountains until 06z Tuesday and again 18z Tuesday-03z Wednesday over the foothills and Sierra/Southern Cascades, with periods of MVFR conditions. Gusty and erratic winds near thunderstorms. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, May 12, 11:26 AM PDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Sacramento CA
1126 AM PDT Mon May 12 2025
CAZ013-015-066-121900-
Northern Sacramento Valley CA-
Northeast Foothills/Sacramento Valley CA-
Shasta Lake Area / Northern Shasta County CA-
1126 AM PDT Mon May 12 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SHASTA COUNTY THROUGH
NOON PDT...
At 1125 AM PDT, Doppler radar was tracking a strong thunderstorm near
Millville, or near Palo Cedro, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail. Brief funnel
clouds possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Whitmore, Palo Cedro, and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4050 12223 4063 12232 4081 12204 4059 12188
TIME...MOT...LOC 1825Z 239DEG 17KT 4060 12220
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
NRLocal storm report, May 12, 1:11 PM PDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Sacramento CA
111 PM PDT Mon May 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM Flood 1 SSE Redding 40.56N 122.36W
05/12/2025 Shasta CA Law Enforcement
California Highway Patrol reported roadway
flooding from heavy rain on Interstate 5
south.
&&
khSpecial weather statement, May 12, 1:53 PM PDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Sacramento CA
153 PM PDT Mon May 12 2025
CAZ066-068-122145-
Northeast Foothills/Sacramento Valley CA-
Western Plumas County/Lassen Park CA-
153 PM PDT Mon May 12 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PLUMAS AND NORTH
CENTRAL BUTTE COUNTIES THROUGH 245 PM PDT...
At 152 PM PDT, Doppler radar was tracking a strong thunderstorm over
Lovelock, or 7 miles northwest of Pulga, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stirling City, De Sabla Powerhouse, Forest Ranch, Lovelock, Magalia,
and Concow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3981 12157 3988 12170 4006 12150 3988 12129
TIME...MOT...LOC 2052Z 225DEG 16KT 3987 12155
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
khSpecial weather statement, May 12, 3:02 PM PDT, 18 minutes before
Special Weather Statement
National Weather Service Sacramento CA
302 PM PDT Mon May 12 2025
CAZ015-063-122230-
Northern Sacramento Valley CA-
Mountains Southwestern Shasta County to Western Colusa County CA-
302 PM PDT Mon May 12 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TEHAMA COUNTY THROUGH
330 PM PDT...
At 302 PM PDT, Doppler radar was tracking a strong thunderstorm near
Rancho Tehama Reserve, or 13 miles southwest of Red Bluff, moving
east at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Henleyville, Rancho Tehama Reserve, and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3995 12250 4012 12255 4022 12226 3996 12218
TIME...MOT...LOC 2202Z 255DEG 6KT 4006 12244
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
khThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:26 AM PDT | Special Weather Statement | STO | Shasta | 34 min |
| May 12, 1:53 PM PDT | Special Weather Statement | STO | Butte | 52 min |
| May 12, 3:02 PM PDT | Special Weather Statement | STO | Tehama | 28 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.